MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. VITAL MIS PAT CANNULATED TAP 4.5MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. VITAL MIS PAT CANNULATED TAP 4.5MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 850M6045
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while inserting the 5.5mm x 45mm screw at t10 right side without tapping, the screw broke.Right after this, both 4.5mm taps broke when drilling a pilot hole on the right side of l2/l3 vertebral body.The broken screw remains implanted within the patient body.The taps were able to be removed using extra instruments.The patient has new leg pain when lying down and sitting post-operatively.The procedure was delayed two hours due to the breakage, removal, and re-inserting the screws.This is report three of three for this event.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2022-00202.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Additional Manufacturer Narrative
Device evaluation visual inspection revealed that the tip of the screw was fractured off, and the tips of both cannulated taps were fractured.Potential cause root cause was unable to be determined.This event could possibly be attributed to inserting the screw without tapping initially, or due to sclerotic bone.Dhr review per dhr review, the part was likely conforming when it left zimvie control.Device use this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description

Brand Name
VITAL MIS PAT CANNULATED TAP 4.5MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key15314857
Report Number3012447612-2022-00204
Device Sequence Number5287442
Product Code NKB
UDI-Device Identifier00887868459030
UDI-Public(01)00887868459030(10)4481205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203507
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number850M6045
Device Lot Number4481205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer10/12/2022
11/27/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date11/04/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight100 KG